Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 23, 2018, 12:41 PM PDT. It took effect at Sep 23, 2018, 11:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2018, 12:41 PM PDT (19:41 UTC)
- In effect from
- Sep 23, 2018, 11:00 PM PDT
- Expired
- Sep 25, 2018, 5:00 PM PDT
- In force
- 42 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
323 WWUS86 KSTO 231941 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1241 PM PDT Sun Sep 23 2018 ...Red Flag Warning this Evening through Tuesday Afternoon... .Northerly wind will increase this evening becoming gusty overnight into Monday morning, and then again Monday evening into Tuesday afternoon. Widespread poor humidity recoveries expected overnight with low daytime humidities Monday and Tuesday. Combination of gusty wind, low humidity, and very dry fuels could bring critical fire weather conditions during this period. CAZ213-215>217-263-264-279-241600- /O.UPG.KSTO.FW.A.0007.180924T0600Z-180925T1600Z/ /O.NEW.KSTO.FW.W.0008.180924T0600Z-180926T0000Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 1241 PM PDT Sun Sep 23 2018 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT TUESDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 263, 264, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM this evening to 5 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * WIND...North wind 10 to 20 mph with gusts to 25 mph, locally higher. Strongest winds expected in the overnight and early morning hours. * HUMIDITY...Overnight humidity recoveries as low as 20 to 30 percent, locally in the 10s, especially over the northern and western Sacramento Valley and surrounding terrain. Daytime minimum humidities below 15 percent, locally in the single digits. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ221-266>269-241600- /O.NEW.KSTO.FW.W.0008.180924T0600Z-180926T0000Z/ Stanislaus NF West of the Sierra Crest- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 1241 PM PDT Sun Sep 23 2018 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT TUESDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 221, 266, 267, 268, AND 269... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM this evening to 5 PM PDT Tuesday. * WIND...Northeast to east wind 10 to 20 mph with gusts 25 to 30 mph. Strongest winds expected in the overnight and early morning hours. * HUMIDITY...Overnight humidity recoveries as low as 25 to 35 percent, locally lower, especially Tuesday morning. Daytime minimum humidities 10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
351 WWUS86 KSTO 241324 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 624 AM PDT Mon Sep 24 2018 ...Red Flag Warning through Tuesday Afternoon... .Breezy northerly winds will continue through Tuesday afternoon across parts of northern California. Poor overnight humidity recovery and lowering daytime RH will also produce critical fire weather conditions. The strongest winds will be over the higher elevations of the coast range and Sierra and also the northern Sacramento valley. CAZ213-215>217-221-263-264-266>269-279-250100- /O.CON.KSTO.FW.W.0008.000000T0000Z-180926T0000Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Stanislaus NF West of the Sierra Crest- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 624 AM PDT Mon Sep 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR BREEZY NORTH WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 221, 263, 264, 266, 267, 268, 269, AND 279... * WIND...Northwest to northeast wind 10 to 15 mph with gusts 25 mph. Strongest winds expected in the overnight and early morning hours. * HUMIDITY...Overnight humidity recoveries as low as 25 to 35 percent, locally lower, especially Tuesday morning. Daytime minimum humidities 10 to 20 percent. Single digits possible in the northern Sacramento valley. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
738 WWUS86 KSTO 241846 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1146 AM PDT Mon Sep 24 2018 ...Red Flag Warning through Tuesday Afternoon... .Breezy northerly winds will continue through Tuesday afternoon across parts of northern California. Poor overnight humidity recovery and lowering daytime RH will also produce critical fire weather conditions. The strongest winds will be over the higher elevations of the coast range and Sierra and also the northern Sacramento valley. CAZ213-215>217-221-263-264-266>269-279-251400- /O.CON.KSTO.FW.W.0008.000000T0000Z-180926T0000Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Stanislaus NF West of the Sierra Crest- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 1146 AM PDT Mon Sep 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR BREEZY NORTH WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 221, 263, 264, 266, 267, 268, 269, AND 279... * WIND...Northwest to northeast wind 10 to 15 mph with gusts to 30 mph. Strongest winds expected in the overnight and early morning hours. * HUMIDITY...Overnight humidity recoveries as low as 25 to 35 percent, locally lower, especially Tuesday morning. Daytime minimum humidities 10 to 20 percent. Single digits possible in the northern Sacramento valley. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
069 WWUS86 KSTO 251312 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 612 AM PDT Tue Sep 25 2018 ...Red Flag Warning through This Afternoon... .Breezy northerly winds will continue through this afternoon across parts of northern California. Poor morning humidity recovery and low daytime RH will combine to produce critical fire weather conditions. The strongest winds will be over the higher elevations of the coast range and Sierra and also the northern Sacramento valley. RH values will remain low tonight and Wednesday but winds should be somewhat lighter. CAZ213-215>217-221-263-264-266>269-279-260000- /O.CON.KSTO.FW.W.0008.000000T0000Z-180926T0000Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Stanislaus NF West of the Sierra Crest- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 612 AM PDT Tue Sep 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR BREEZY WIND AND LOW RH FOR FIRE WEATHER ZONES 213, 215, 216, 217, 221, 263, 264, 266, 267, 268, 269, AND 279... * WIND...Northwest to northeast wind 10 to 15 mph with gusts to 30 mph. Strongest winds expected in the morning hours. * HUMIDITY...Morning humidity recoveries less than 30 percent Daytime minimum humidities 10 to 20 percent. Single digits possible in the northern Sacramento valley. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
941 WWUS86 KSTO 260001 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 501 PM PDT Tue Sep 25 2018 CAZ213-215>217-221-263-264-266>269-279-260115- /O.EXP.KSTO.FW.W.0008.000000T0000Z-180926T0000Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Stanislaus NF West of the Sierra Crest- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 501 PM PDT Tue Sep 25 2018 ...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR WIND AND LOW RH FOR FIRE WEATHER ZONES 213, 215, 216, 217, 221, 263, 264, 266, 267, 268, 269, AND 279... Winds have decreased this afternoon thus lowering the higher than normal fire conditions. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 23, 3:40 AM PDT, 9 hours 1 minute earlier.
Area forecast discussion, Sep 23, 3:40 AM PDT, 9 hours 1 minute before
Area Forecast Discussion National Weather Service Sacramento CA 340 AM PDT Sun Sep 23 2018 .SYNOPSIS... Slightly cooler today with locally gusty afternoon southwest wind over higher mountain terrain. Drying and warming next week with above normal temperatures. Areas of breezy northerly wind develop tonight into Monday and persist into Tuesday. && .DISCUSSION... Upper trough moves across Interior NorCal today resulting in minor synoptic cooling and locally gusty southwest wind in the Delta and over higher mountain terrain this afternoon into evening. Some high cloudiness associated with the short wave over northern portions of the CWA attm will diminish this morning as the wave progresses. 2 to 5 degrees of cooling expected over the CWA today with afternoon highs peaking at seasonal values. Upper trough shifts east into the Great Basin tonight as surface and upper high in EPAC begins to build inland. N-S surface pressure gradient between KCIC-KMFR increases to around 9 mb this evening with 925 mb winds rising to around 20-25 kts after midnight. This will result in increasing northerly wind over portions of Interior NorCal overnight. AMS warms Monday under rising heights/thicknesses and downslope flow. North wind of 10 to 15 mph with local gusts to 25 mph can be expected in northern and western portions of the Sacramento Valley, western Shasta mountains, and east slopes of the Coastal Range. Warming temperatures with downslope wind will result in lowering humidity and increased fire weather concern. High temperatures Monday climb to around 3 to 5 degrees above normal with lower 90s in the Central Valley and 70s to 80s for the mountains and foothills. Heights continue to rise into midweek. Max temperatures increase another 2 to 5 degrees Tuesday with a few degrees of additional warming the following day. Wednesday appears to be the hottest day of the week with mid to upper 90s in the Central Valley and 80s to lower 90s for the mountains and foothills. Some breezy northerly wind continues into Tuesday morning then pressure gradient decreases. PCH && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Hot and dry weather will continue across the region much of the latter half of the week as strong high pressure downstream of Rex Block over the eastern Pacific covers the area. Potentially cooler weather will return by next weekend as a stronger shortwave drops down the West Coast from the north, and the southern closed low attempts to approach the coast, but lots of uncertainty in how this will play out. Have trended temperatures down for next weekend. && .AVIATION... VFR conditions the next 24 hours. Local southwest wind 10-20 kts vicinity Delta and across the higher elevations of the northern Sierra Nevada. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this evening through Tuesday morning for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF- Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake- Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.